Alert archive / Georgia / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 167, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Dec 24, 2002, 9:12 AM EST. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2002, 9:12 AM EST (14:12 UTC)
- Expired
- Dec 24, 2002, 10:00 AM EST
- In force
- 48 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 24, 6:20 AM EST, 2 hours 52 minutes earlier.
Area forecast discussion, Dec 24, 6:20 AM EST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 620 AM EST TUE DEC 24 2002 WILL BE UPDATING ZONES AND COASTAL WATERS FORECASTS FOR SHORTLY FOR TORNADO WATCH #805. LAPS ANALYSIS SHOWS INCREASING SURFACE BASED CAPE WORKING E INTO OUR WRN CWFA WHILE KEOX AND KEVX VAD WIND PROFILES ALREADY SHOW IMPRESSIVE 0-1KM SHEAR ALREADY UNDERWAY. .TLH... AL...NONE. GA...NONE. FL...SMALL CRAFT ADVISORY ALL MARINE ZONES. PREVIOUS DISCUSSION FOLLOWS. ***************************************************************** 300 AM EST TUE DEC 24 2002 FORECAST CHALLENGE -- POSSIBLE SEVERE WEATHER. --SYNOPSIS-- WATER VAPOR IMAGES SHOW UPPER JET LIFTING ACROSS TX AROUND BASE OF BROADENING UPPER TROUGH. STRONG/SEVERE CONVECTION ONGOING OVER MS/LA/ERN TX BENEATH EXIT REGION OF THIS JET. 05Z SURFACE ANALYSIS SHOWED LOW OVER LA WITH WARM FRONT AHEAD OF THIS LOW LIFTING OVER CENTRAL MS/AL/GA. OUR LOCAL BUOYS ARE REPORTING DEWPOINTS IN THE LOW/MID 60S (F) SO MOIST RETURN SHOULD CONTINUE OVER THE CWFA. A VERY IMPRESSIVE 24/00Z SOUNDING WAS TAKEN AT NEW ORLEANS WITH AN UNMODIFIED 0-3 KM SR HELICITY OF 1069 J/KG. THE TLH SOUNDING WAS NOT NEARLY SO IMPRESSIVE...BUT DID SHOW INCREASING LOWER TROPOSPHERIC FLOW AND STEEPER MID-LEVEL LAPSE RATES. --FORECAST-- MODEL PROGS ON TIMING OF FRONT AND ASSOCIATED CONVECTION REMAINS UNCHANGED FROM PREVIOUS FORECAST...SO VERY FEW CHANGES WERE MADE IN THE ZFP. MENTIONED POSSIBLE SEVERE FOR THE FIRST PERIOD DUE TO STRONG LOWER TROPOSPHERIC WIND PROFILE. AS NOTED IN LATEST SWODY1... PROGGED VERTICAL WIND FIELDS LOOKING MORE UNIDIRECTIONAL THIS AFTERNOON...AND BOUNDARY LAYER TO 6KM SHEAR IS MARKEDLY DECREASED... SO PRIMARY THREAT LOOKS LIKE DAMAGING WIND GUSTS. NONETHELESS...06Z RUC FORECAST SOUNDINGS INDICATE VERY IMPRESSIVE 30-40KT 0-1KM SHEAR OVER OUR SE AL ZONES THIS AFTERNOON...SUGGESTING BOW ECHO ASSOCIATED TORNADOES REMAIN A DISTINCT POSSIBILITY. KEPT THE SAME CARRY-OVER POPS FOR TONIGHT. FIRE WEATHER - NO HIGHLIGHTS. MARINE - ALREADY AT SCA CRITERIA OVER OUR WATERS W OF AAF. EXPECT THE SAME SHORTLY E OF AAF SO HAVE WORDED ACCORDINGLY. FEW CHANGES WERE MADE TO THE COASTAL WATERS FORECAST EXCEPT FOR SOME MINOR FIRST PERIOD ADJUSTMENTS. EXTENDED - NO CHANGES MADE. PRELIMINARY NUMBERS... TLH 073/050 056/029 +500 PFN 071/048 055/035 +300 DHN 069/044 049/030 +300 ABY 068/046 052/030 +400 VLD 072/052 056/030 +500 CTY 076/054 060/030 8600 .TLH... AL...NONE. GA...NONE. FL...SMALL CRAFT ADVISORY ALL MARINE ZONES. TJT
Hazardous weather outlook, Dec 24, 4:30 AM EST, 4 hours 42 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-250930- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 430 AM EST TUE DEC 24 2002 THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE ADJACENT COASTAL WATERS. .DAY ONE... SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THROUGH THIS EVENING. THE BEST THREAT FOR SEVERE WEATHER WILL BE OVER SOUTHEAST ALABAMA AND THE EASTERN FLORIDA PANHANDLE...HOWEVER THE REMAINING OUTLOOK AREA MAY ALSO SEE SEVERE WEATHER. THE MAIN EXPECTED THREAT IS DAMAGING WIND GUSTS...ALTHOUGH ISOLATED TORNADOES WILL ALSO BE POSSIBLE...MAINLY OVER SOUTHEAST ALABAMA AND THE EASTERN FLORIDA PANHANDLE. SMALL CRAFT ADVISORIES FOR HIGH WINDS AND SEAS WILL BE IN EFFECT THROUGH CHRISTMAS MORNING FOR THE COASTAL WATERS. .RIP CURRENTS... DUE TO STRONG ONSHORE WINDS...THE THREAT FOR RIP CURRENTS WILL BE MODERATE TO HIGH TODAY...ESPECIALLY BEFORE NOON DURING THE EBB TIDE. THE RIP CURRENT THREAT WILL DECREASE SIGNIFICANTLY LATER TONIGHT WHEN WINDS SHIFT TO AN OFFSHORE DIRECTION. .SPOTTER CALL TO ACTION STATEMENT... WITH THE APPROACHING SEVERE WEATHER...SPOTTER ACTIVATION WILL LIKELY BE REQUIRED LATER TODAY. .DAYS TWO THROUGH SEVEN... CHRISTMAS THROUGH MONDAY...WINDS OVER THE COASTAL WATERS SHOULD DROP BELOW SMALL CRAFT ADVISORY LEVELS WEDNESDAY. FREEZING TEMPERATURES WILL BE POSSIBLE EACH MORNING THURSDAY THROUGH SATURDAY. LOW RELATIVE HUMIDITIES EACH OF THESE AFTERNOONS WILL ENHANCE THE SPREAD OF ANY WILDFIRES THAT DEVELOP. FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS. 48-TURNAGE
In the hours before
Special weather statement, Dec 24, 6:25 AM EST, 2 hours 47 minutes before
ALZ065>069-FLZ007>018-026-027-GAZ120>131-142>147-155>159-241700- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 625 AM EST TUE DEC 24 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR SOUTHEAST ALABAMA...MOST OF SOUTHWEST AND SOUTH CENTRAL GEORGIA...MOST OF THE FLORIDA BIG BEND AND PANHANDLE...AND THE ADJACENT COASTAL WATERS... EFFECTIVE UNTIL NOON EST TUESDAY (1100 AM CST TUESDAY MORNING). THIS WATCH INCLUDES THE FOLLOWING COUNTIES: IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON. IN FLORIDA...WALTON...HOLMES...WASHINGTON...BAY...JACKSON... CALHOUN...GULF...GADSDEN...LIBERTY...FRANKLIN...LEON...WAKULLA...AND JEFFERSON. IN GEORGIA...QUITMAN...CLAY...EARLY...MILLER...SEMINOLE...RANDOLPH... CALHOUN...BAKER...DECATUR...TERRELL...DOUGHERTY...MITCHELL...GRADY... LEE...WORTH...COLQUITT...THOMAS...TURNER...TIFT...COOK...BROOKS...BEN HILL...AND IRWIN. REMEMBER A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 48-TURNAGE
Special weather statement, Dec 24, 8:35 AM EST, 37 minutes before
ALZ065>069-FLZ007>018-026-027-GAZ120>131-142>147-155>159-242000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 835 AM EST TUE DEC 24 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR SOUTHEAST ALABAMA...MOST OF SOUTHWEST AND SOUTH CENTRAL GEORGIA...MOST OF THE FLORIDA BIG BEND AND PANHANDLE...AND THE ADJACENT COASTAL WATERS... EFFECTIVE UNTIL NOON EST TUESDAY (1100 AM CST TUESDAY MORNING). STRONG THUNDERSTORMS MOVING ACROSS SOUTHEAST ALABAMA AND THE WESTERN FLORIDA PANHANDLE ARE MOVING RAPIDLY EAST AT 45 MPH. TORNADO TOUCHDOWNS HAVE ALREADY BEEN REPORTED IN SOUTHEAST ALABAMA.. POSSIBLE TOUCHDOWNS HAVE OCCURRED IN THE FLORIDA PANAHANDLE IN WALTON COUNTY. AS THIS LINE OF THUNDERSTORMS MOVES EAST ACROSS THE REGION THE FOCUS OF THE SEVERE WEATHER WILL MOVE INTO SOUTHWEST AND SOUTH CENTRAL GEORGIA AND THE FLORIDA BIG BEND. PERSONS LIVING IN THESE AREAS ARE URGED TO STAY TUNED TO LOCAL MEDIA SOURCES INCLUDING NOAA WEATHER RADIO FOR UPDATES ON THIS DANGEROUS DEVELOPING WEATHER SITUATION. BE PREPARED TO ACTION IF WARNINGS ARE ISSUED. -BOLDEN
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 7:57 AM EST | Tornado Warning | TAE | Clay | 3 hr |
| Dec 24, 8:12 AM EST | Tornado Warning | TAE | Early | 7 days |
| Dec 24, 8:37 AM EST | Tornado Warning | TAE | Calhoun, Dougherty, Randolph, Terrell | 23 min |
| Dec 24, 8:54 AM EST | Tornado Warning | TAE | Lee | 36 min |
| Dec 24, 9:02 AM EST | Tornado Warning | TAE | Dougherty, Worth | 43 min |
| Dec 24, 9:23 AM EST | Tornado Warning | TAE | Decatur, Grady | 52 min |
| Dec 24, 9:34 AM EST | Tornado Warning | TAE | Tift, Turner | 41 min |
| Dec 24, 9:43 AM EST | Tornado Warning | TAE | Ben Hill, Irwin | 47 min |
| Dec 24, 9:49 AM EST | Tornado Warning | TAE | Brooks, Thomas | 41 min |
| Dec 24, 10:01 AM EST | Tornado Warning | TAE | Berrien | 29 min |
| Dec 24, 10:03 AM EST | Tornado Warning | TAE | Cook | 27 min |
| Dec 24, 10:17 AM EST | Tornado Warning | TAE | Lowndes | 28 min |
| Dec 24, 10:19 AM EST | Tornado Warning | TAE | Lanier | 26 min |
| Dec 24, 12:26 PM EST | Special Marine Warning | TAE | 2 hr | |
| Dec 24, 7:46 AM EST | Tornado Warning | TAE | Holmes, Washington | 14 min |
| Dec 24, 8:01 AM EST | Tornado Warning | TAE | Walton | 3 hr |
| Dec 24, 8:41 AM EST | Tornado Warning | TAE | Walton, Washington | 34 min |
| Dec 24, 8:56 AM EST | Tornado Warning | TAE | Jackson | 34 min |
| Dec 24, 10:55 AM EST | Tornado Warning | TAE | Franklin, Gulf, Liberty | 35 min |
| Dec 24, 7:10 AM EST | Tornado Warning | TAE | Coffee, Dale | 3 hr |
| Dec 24, 7:10 AM EST | Tornado Warning | TAE | Henry | 3 hr |
| Dec 24, 7:20 AM EST | Tornado Warning | TAE | Geneva, Houston | 40 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.